Florida, 2008Tornadoes and Damaging Wind in Florida, November 30, 2008
November 30, 2008 · NWS MLB · 3 events in 2 counties and zones
Storms ahead of a strong squall line downed several trees and power lines and produced two brief, short-tracked tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $576,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms ahead of a strong squall line downed several trees and power lines and produced two brief, short-tracked tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Nov 30, 10:00 AM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Nov 30, 10:00 AM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EST SUN NOV 30 2008
.DISCUSSION...
...TORNADO WATCH ISSUED FOR PORTIONS OF EAST CENTRAL FL...
12Z SOUNDINGS AT KXMR/KTBW INDICATING STRENGTHENING WIND PROFILES
JUST OFF THE DECK WITH SW WINDS AROUND 50 KNOTS AT 850 MBS. 915 MHZ
USAF CAPE WIND PROFILER INDICATES WINDS CONTINUE TO STRENGTHEN TO
45-50 KNOTS AS LOW AS 1500 FT. IMPRESSIVE DYNAMICS WITH THIS SYSTEM
AS 150-160 KT JET PULLS TWD THE FL PANHANDLE. THE MAIN INGREDIENT
THAT APPEARS TO BE LACKING IS DEEP MOISTURE WITH PWATS OF 1.08-1.15
AT KTBW AND KXMR THIS MORNING AND DRY AIRMASS ABOVE 750 MBS AT
KXMR/KTBW AND ABOVE 700 MBS AT KMFL WITH PWAT OF 1.33 INCHES.
0-3 KM STM REL HELICITY VALUES 520 M2/S2 AT THE CAPE AND 475
M2/S2 AT KTBW INDICATE THE POTENTIAL FOR ROTATION WITH ANY
DISCRETE CELLS THAT MANAGE TO FORM AHEAD OF THE LINE...OR EVEN A
BRIEF SPIN UP ALONG THE CONVECTIVE LINE THIS AFTERNOON. JUST
CONCLUDED A TELCON WITH SPC AND THEY WILL BE ISSUING TORNADO WATCH
#939 FOR PORTIONS OF OUR NRN CWA. ALSO...THERE IS A LOW RISK FOR
SOME SEVERE STORMS ACROSS OUR FAR SRN SECTIONS IN THE PRE-FRONTAL
AIRMASS WHERE SFC DWPTS ARE TRYING TO MAKE IT INTO THE UPR 60S...BUT
MID LVL AIRMASS WILL NOT HAVE MUCH TIME TO MOISTEN. WILL INCREASE
POPS SLIGHTLY TO CATEGORICAL ACROSS LAKE COUNTY AND BRING THE 70 PCT
POPS A BIT FURTHER SOUTH AND KEEP 60 PCT ACROSS SRN SECTIONS.
CURRENT WIND FORECAST WITH LAKE WIND ADVISORY CRITERIA AND GUSTS
INTO THE 30S LOOK GOOD. HIGHS STILL LOOK TO REACH THE UPPER 70S
NORTH AND LOWER 80S SOUTH. OTHERWISE...ONLY MINOR ADJUSTMENTS FOR
CONVECTIVE TIMING IN THE GRIDS AND ZFP AND WILL ADD POSSIBLE SEVERE
STORMS THIS AFTN.
&&
.AVIATION...CONVECTIVE LINE EXPECTED TO MAKE IT TWD KLEE BY AROUND
18Z AND THE REMAINDER OF NRN TERMINALS BETWEEN 19Z-21Z. POSSIBILITY
FOR +RA/FQT LTG/AND WIND GUSTS > 40 KNOTS WITH THE STRONGEST STORMS.
SFC WINDS FROM THE SSW/SW ALSO EXPECTED TO GUST TO BETWEEN 28-34
KNOTS AHEAD OF THE CONVECTIVE LINE TODAY. MAIN CONVECTIVE LINE TO
REACH SRN TERMINALS (KMLB/KVRB) AFT 21Z...BUT SCATTERED SHRA/TSRA
FCST TO MOVE ACROSS SRN PORTIONS OF EAST CENTRAL FL FROM 18Z-21Z.
&&
.MARINE...SFC WINDS HAVE INCREASED TO 27 KNOTS SUSTAINED AT BUOYS
41009/41010 WITH GUSTS TO 33 KNOTS. ONLY MINOR TWEAKS TO ONGOING CWF
WITH STRONG SMALL CRAFT ADVISORY CONDITIONS EXPECTED AND HAZARDOUS
SEAS BUILDING A FEW MILES OFFSHORE TODAY.
&&
.FIRE WEATHER...MAIN CONCERN TODAY IS STRONG SFC AND TRANSPORT
WINDS/HIGH DISPERSION VALUES AND LATE AFTERNOON SHOWERS AND
LIGHTNING STORMS.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
TORNADO WATCH UNTIL 5 PM EST THIS AFTERNOON FOR COASTAL VOLUSIA-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN LAKE.
AM...TORNADO WATCH UNTIL 5 PM EST THIS AFTERNOON FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 1 PM EST MONDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
VOLKMER/KELLYHazardous weather outlook, Nov 30, 11:47 AM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1147 AM EST SUN NOV 30 2008
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-302315-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1147 AM EST SUN NOV 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
...THUNDERSTORM IMPACT...
A BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE ACROSS
LAKE COUNTY DURING THE EARLY AFTERNOON...AND PROGRESS TOWARD METRO
ORLANDO AND DAYTONA BEACH DURING THE MID TO LATE AFTERNOON HOURS AND
TOWARD THE SPACE AND TREASURE COASTS DURING THE LATE AFTERNOON AND
EVENING HOURS. STRONG WIND FIELDS IN THE LOW TO MID LAYERS OF THE
ATMOSPHERE AND SOME DIRECTIONAL SHEAR INDICATES STORMS TODAY MAY
BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND POSSIBLY AN
ISOLATED TORNADO. SCATTERED SHOWERS AND STORMS WILL ALSO FORM
AHEAD OF THE MAIN CONVECTIVE LINE AND WILL LIKELY PRODUCE STRONG
WIND GUSTS. A TORNADO WATCH REMAINS IN EFFECT FOR NORTHERN
PORTIONS OF EAST CENTRAL FLORIDA. PERSONS IN EAST CENTRAL FLORIDA
SHOULD MONITOR WEATHER CONDITIONS ACROSS THE AREA THIS AFTERNOON...
AND LISTEN FOR ADDITIONAL STATEMENTS...AND POSSIBLE WATCHES OR
WARNINGS VIA NOAA WEATHER RADIO...OR TELEVISION AND RADIO
STATIONS.
...HIGH WIND IMPACT...
STRONG AND GUSTY SOUTHWEST WINDS AVERAGING 20 TO 25 MPH...AND
OCCASIONALLY GUSTING ABOVE 30 MPH...WILL DEVELOP ACROSS EAST
CENTRAL FLORIDA TODAY. A LAKE WIND ADVISORY CONTINUES IN EFFECT FOR
ALL OF EAST CENTRAL FLORIDA UNTIL 600 PM THIS EVENING.
...MARINE THUNDERSTORM GUST IMPACT...
STORMS WHICH FORM OVER LAND WILL MOVE RAPIDLY EASTWARD INTO THE
ATLANTIC. ANY STORMS WILL CONTAIN CLOUD TO WATER LIGHTNING...
STRONG GUSTY WINDS...LOCALLY ROUGH SEAS...AND POSSIBLE
WATERSPOUTS.
...WIND AND SEA IMPACT...
EVEN OUTSIDE OF ANY THUNDERSTORM ACTIVITY...SUSTAINED WINDS OVER
THE ATLANTIC WILL BE AROUND 25 KNOTS WITH GUSTS TO AROUND GALE
FORCE. OFFSHORE SEAS WILL BUILD TO BETWEEN 7 AND 9 FEET.
...RIP CURRENT IMPACT...
A LINGERING LONG PERIOD SWELL IN THE SURF ZONE WILL LEAD TO A
MODERATE THREAT OF RIP CURRENTS ALONG THE CENTRAL FLORIDA ATLANTIC
BEACHES THIS AFTERNOON. CHECK WITH THE LOCAL BEACH PATROL FOR
ADDITIONAL INFORMATION AND REMEMBER TO ALWAYS SWIM WITHIN SIGHT OF
A LIFEGUARD.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
COOLER AND DRIER AIR WILL SETTLE ACROSS EAST CENTRAL FLORIDA
BEHIND TONIGHTS COLD FRONTAL PASSAGE. HAZARDOUS WINDS AND SEAS
WILL LINGER INTO EARLY MONDAY...AND THERE IS THE POTENTIAL FOR
ENHANCED FIRE DANGER ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
FORMAL ACTIVATION MAY BE REQUESTED. THE NATIONAL WEATHER SERVICE
REQUESTS SPOTTERS TO FORWARD REPORTS OF SEVERE WEATHER BY
TELEPHONE TO 3 2 1 2 5 5 0 2 1 2.
VOLKMER
In the hours before
Local storm report, Nov 30, 11:01 AM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1101 AM EST SUN NOV 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM NON-TSTM WND GST MELBOURNE 28.08N 80.61W
11/30/2008 M41 MPH BREVARD FL ASOS
KMLB OBSERVATION PKWND 190/36 1541
&&
FXDSpecial weather statement, Nov 30, 11:45 AM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1145 AM EST SUN NOV 30 2008
FLZ041-044>046-053-141-144-301815-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
1145 AM EST SUN NOV 30 2008
...STRONG WINDS WITHIN HEAVY SHOWERS AND EMBEDDED STORMS WILL AFFECT
LAKE...ORANGE...OSCEOLA...SEMINOLE AND VOLUSIA COUNTIES...
AT 1142 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS HEAVY SHOWERS DEVELOPING...RAPIDLY MOVING NORTHEAST AT 50
MPH. STRONG WINDS ABOVE THE SURFACE WILL GET TRANSPORTED TO THE
GROUND IN SOME AREAS...PRODUCING STRONG GUSTS.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.
KELLY
Special weather statement, Nov 30, 11:52 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1152 AM EST SUN NOV 30 2008
FLZ047-054-058-059-064-147-301815-
INDIAN RIVER-MARTIN-NORTHERN BREVARD COUNTY-OKEECHOBEE-SOUTHERN
BREVARD COUNTY-ST. LUCIE-
1152 AM EST SUN NOV 30 2008
...STRONG WINDS WITH HEAVY SHOWERS AND EMBEDDED STORMS WILL AFFECT
BREVARD...INDIAN RIVER...MARTIN...OKEECHOBEE AND ST. LUCIE COUNTIES...
AT 1148 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS MOVING RAPIDLY OFF LAKE OKEECHOBEE...MOVING NORTHEAST
AT 50 MPH. ADDITIONAL HEAVY SHOWERS AND EMBEDDED STORMS WILL DEVELOP
AND LIKEWISE MOVE RAPIDLY TOWARD THE NORTHEAST. STRONG WINDS JUST
ABOVE THE SURFACE WILL BE TRANSPORTED TO THE GROUND IN SOME AREAS...
PRODUCING STRONG GUSTS.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.
KELLY
Local storm report, Nov 30, 12:06 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1206 PM EST SUN NOV 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM NON-TSTM WND GST FORT PIERCE 27.44N 80.32W
11/30/2008 M41 MPH ST. LUCIE FL ASOS
KFPR ASOS OBSERVATION 1653Z. RMK PK WND 18036/1643
&&
FXDTornado, Osceola
- When
- November 30, 12:55 PM EST to 12:57 PM EST
- Where
- Osceola County, 5.45 mi W of Shingle Creek to 5.39 mi W of Shingle Creek
- Rating
- EF0
- Path length
- 0.09 mi
- Path width
- 20 yd
- Reported by
- Public
- Coordinates
- 28.333, -81.588
Citizen reported very brief tornado touchdown at intersection of US Highway 192 and Old Lake Wilson Road. Minor vehicle damage was reported.
Thunderstorm Wind, Brevard
- When
- November 30, 2:10 PM EST
- Where
- Brevard County, Shiloh
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 28.780, -80.800
Peak wind gust measured at USAF wind tower 421.
Tornado, Brevard
- When
- November 30, 3:35 PM EST to 3:37 PM EST
- Where
- Brevard County, 4.18 mi WSW of Palm Bay to 4 mi WSW of Palm Bay
- Rating
- EF0
- Path length
- 0.17 mi
- Path width
- 30 yd
- Property damage
- $576,000
- Reported by
- NWS Storm Survey
- Coordinates
- 28.000, -80.639
Low end EF0 tornado, estimated 65 to 75 mph, touched down in southwest Palm Bay and damaged 26 structures, mainly within the Holiday Park mobile home community. Damage mostly involved roofs, fences and exterior surfaces.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Wisconsin, November 30, 20081 death · 5 events
- Winter Weather in New York, November 30, 200827 events
- Damaging Winds in Florida, November 30, 2008$25,000 · 52 kt wind · 2 events
- Heavy Snow in Michigan, November 30, 200815 events
- Winter Storm in Wisconsin, November 30, 20089 events
- Heavy Snow and Winter Weather in Illinois, November 30, 20087 events
- Winter Storm in Michigan, November 30, 20087 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 30, 20087 events
- Winter Weather in Virginia, November 30, 20086 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, November 30, 200850 kt wind · 6 events
- Winter Weather in West Virginia, November 30, 20085 events
- High Wind in Nebraska, November 30, 200851 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 137990, 141894, 137991.